Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 10, 2005, 3:09 PM MDT for Las Animas County, Colorado. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 3:09 PM MDT (21:09 UTC)
- Expired
- Jun 10, 2005, 4:45 PM MDT
- In force
- 96 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:15 PM MDT | HAIL 1 | 10 Sse Tobe, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 102109 SVRPUB COC071-102245- /O.NEW.KPUB.SV.W.0052.050610T2109Z-050610T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO * UNTIL 445 PM MDT. * AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR TOBE...OR 51 MILES EAST OF RATON...AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER KIM BY 340 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3721 10371 3704 10363 3714 10311 3753 10309 $$
2 follow-up statements
000 WWUS55 KPUB 102118 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT FRI JUN 10 2005 COC071-102245- /O.CON.KPUB.SV.W.0052.000000T0000Z-050610T2245Z/ LAS ANIMAS CO- 318 PM MDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN LAS ANIMAS COUNTY UNTIL 445 PM MDT... AT 315 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 7 MILES SOUTHEAST OF TOBE...OR ABOUT 51 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER KIM BY 340 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3721 10371 3704 10363 3714 10311 3753 10309 $$
000 WWUS55 KPUB 102145 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 345 PM MDT FRI JUN 10 2005 COC071-102245- /O.CON.KPUB.SV.W.0052.000000T0000Z-050610T2245Z/ LAS ANIMAS CO- 345 PM MDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN LAS ANIMAS COUNTY UNTIL 445 PM MDT... AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR KIM...OR ABOUT 44 MILES WEST OF SPRINGFIELD...MOVING EAST AT 20 MPH. THIS STORM HAS SHOWN INCREASING ROTATION BETWEEN 335 PM AND 345 PM. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LAS ANIMAS COUNTY...INCLUDING KIM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3721 10371 3704 10363 3714 10311 3753 10309 $$ HODANISH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:05 PM MDT, 4 minutes earlier.
Area forecast discussion, Jun 10, 3:05 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT FRI JUN 10 2005 .SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY...UPPER TROUGH ROTATING ACROSS COLORADO PRODUCING SCT TO NUMEROUS TSRA ACROSS THE AREA...WITH BEST CHANCE FOR SEVERE OVER THE FAR ERN PLAINS IN DEEPER MOISTURE. CAPE MIN CENTERED NEAR KPUB KEEPING A LID ON STORMS FROM SOUTH OF KCOS TO JUST NORTH OF WALSENBURG. TONIGHT...SCATTERED TO NUMEROUS STORMS WILL END FROM WEST TO EAST ACROSS THE AREA...WITH PERHAPS SOME ACTIVITY LINGERING PAST MIDNIGHT ALONG THE KS BORDER. MENTIONED SEVERE IN THE ZONES ONLY FOR THE CURRENT SEVERE TSRA WATCH...AS INSTABILITY FARTHER WEST LOOKS INSUFFICIENT FOR BIG STORMS. SATURDAY...NEXT UPPER TROUGH APPROACHES LATE IN THE DAY...MAYBE SLIGHTLY TOO LATE FOR SEVERE OVER THE EAST. MODELS AGAIN APPEAR TO UNDERESTIMATE MOISTURE/CAPE ACROSS THE PLAINS...ESPECIALLY FAR EAST ALONG THE KS BORDER. WILL KEEP SCT TSRA FOR NOW...BUT WONT MENTION SEVERE FOR NOW. KEPT TEMPS NEAR GUIDANCE MAXES...WITH REMAINING GRIDS LOOKING VERY GOOD. --ETP .LONG TERM... (SATURDAY NIGHT THROUGH THURSDAY) CHALLENGES ARE COVERAGE OF PRECIPITATION SATURDAY NIGHT THROUGH SUNDAY NIGHT. SATURDAY NIGHT AND SUNDAY...UPPER TROUGH INFLUENCES SENSIBLE WEATHER ACROSS CWFA...CAUSING SYNOPTIC ASCENT WITH RIGHT REAR ENTRANCE REGION OF NORTHEASTERN JET AND LEFT FRONT EXIT REGION OF SOUTHERN JET. NAM MODEL PROG CAPES TO INCREASE THROUGHOUT THE NIGHT OVER EXTREME SOUTHEAST COLORADO TO VALUES OVER 1K J/KG ACROSS PROWERS AND BACA COUNTIES. COULD BE SOME HAIL AND HEAVY RAINERS DOWN THAT WAY...ESPECIALLY AFTER MIDNIGHT. HAVE HIGH SCATTERED POPS GOING IN GRIDS AND WILL LIKELY MAKE ONLY SOME MINOR TWEAKS. DURING SUNDAY... TROUGH AXIS MOVES TO COLORADO KANSAS BORDER BY 00Z. MOST FAVORED AREA FOR PRECIPITATION WOULD BE ACROSS THE EASTERN THIRD OF THE AREA. CAPE VALUES AREA BELOW .5K J/KG...SO WOULD NOT EXPECT SEVERE AT THIS TIME. SUNDAY NIGHT AND MONDAY...MARKED DIFFERENCE IN GFS AND NAM MODELS SUNDAY NIGHT THROUGH MONDAY. NAM HAS SHORTWAVE RIDGE BUILDING OVER WYOMING AND WESTERN COLORADO AND GFS HAS CUTOFF LOW OVER WESTERN WYOMING. NATIONAL FOLKS AND SURROUNDING OFFICES SEEM TO BE GOING WITH GFS SOLUTION WHICH WOULD HAVE MORE SHOWERS OF RAIN AND SNOW ACROSS OUR CENTRAL AND WESTERN MOUNTAINS SUNDAY NIGHT AND EARLY MONDAY THAN IN OR GOING FORECAST. TUESDAY THROUGH LATE WEEK...RIDGE POPS UP OVER ROCKIES DUE TO TROUGH IN THE GREAT LAKES AND DEEPENING TROUGH IN PACIFIC. INHERITED ISOLATED POPS IN HIGHER TERRAIN TUESDAY...AND THAT SEEMS REASONABLE WITH WEAK INSTABILITY AND SOME MOISTURE. WEDNESDAY AND THURSDAY... A RIPPLE ON THE WEST SIDE OF THE EASTERN TROUGH MAY SEND A WEAK FRONT AND AN INCREASE IN MOISTURE AND INSTABILITY ACROSS OUR PLAINS...SO ISOLATED POPS LOOK GOOD BOTH DAYS THERE. FRIDAY...HAVE ELECTED TO KEEP IT DRY FOR NOW WITH UNCERTAINLY OF WHETHER EASTERN MOISTURE WILL BE IN KANSAS OR EASTERN COLORADO. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/13
Hazardous weather outlook, Jun 10, 7:00 AM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI JUN 10 2005 COZ058>089-093>099-111300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO CONTINUE...OR DEVELOP...ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AND THIS EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST COLORADO INCLUDING OTERO...CROWLEY... KIOWA...BENT...PROWERS...EASTERN LAS ANIMAS...AND BACA COUNTIES. THE COUNTY HAVING THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE BACA. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS AROUND 58 MPH...LOCALLY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND POSSIBLY A TORNADO. COMMUNITIES IN THE POTENTIAL SEVERE WEATHER THREAT AREA ARE LA JUNTA...EADS...LAMAR... LAS ANIMAS...KIM...SPRINGFIELD...WALSH...AND CAMPO. ALONG INTERSTATE 25 AND WESTWARD...THE PRIMARY THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR THUNDERSTORMS CONTINUES SATURDAY AND SUNDAY...WITH THE POTENTIAL FOR HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. MAINLY AFTERNOON AND EVENING ISOLATED THUNDERSTORMS ARE THEN EXPECTED TO RETURN ON TUESDAY AND PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 11 AM AND 6 PM MDT FOR EXTREME SOUTHEAST COLORADO. METZE/MOORE
In the hours before
Local storm report, Jun 10, 9:20 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
920 AM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 1 SW SPRINGFIELD 37.40N 102.63W
06/10/2005 0.75 INCH BACA CO TRAINED SPOTTER
&&
WOLYNLocal storm report, Jun 10, 9:28 AM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
928 AM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 3 NW PRITCHETT 37.40N 102.90W
06/09/2005 1.75 INCH BACA CO PUBLIC
&&
WOLYNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:54 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 2 hr |
| Jun 10, 12:24 AM MDT | Tornado Warning | PUB | Baca | 36 min |
| Jun 10, 12:36 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 66 min |
| Jun 10, 3:50 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 55 min |
| Jun 10, 4:54 PM MDT | Tornado Warning | PUB | Baca | 59 min |
| Jun 10, 5:08 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 54 min |
| Jun 10, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.